Hail, Tuscaloosa
- When
- April 21, 1:58 PM CST
- Where
- Tuscaloosa County, 3 mi W of Northport
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.217, -87.633
Reported west of Tuscaloosa Municpal Airport.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 1:00 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT FRI APR 21 2006 .UPDATE... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH CENTRAL ALABAMA UNTIL 9 PM. ISOLATED STORMS ARE ALREADY POPPING AHEAD OF TONIGHTS MAIN FEATURE...WHICH LOCATED OVER WRN MS AND LA. ISOLATED STORMS THIS AFTERNOON WILL BE HAILERS WITH DAMAGING WINDS...JUST LIKE THE LAST COUPLE OF DAYS. WORKING IN OUR FAVOR...THIS AFTERNOONS CONVECTION COULD HELP TO STABILIZE (SOMEWHAT) THE ATMOSPHERE AHEAD OF TONIGHTS SQUALL-LINE. THIS BASICALLY MEANS TONIGHTS ACTIVITY MIGHT NOT BE AS INTENSE. AS FOR THE SQUALL-LINE...IT SHOULD REACH WRN AL AROUND 5 PM AND WORK ITS WAY SLOWLY ACROSS THE STATE. THE LINE WILL CLEAR ERN AL BY 3 AM. THINKING IT WILL ROUGHLY BE SOUTH OF A LINE FROM TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. A MORE IN- DEPTH DISCUSSION WILL BE OUT BY 4 PM. && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM. ALC001-007-009-015-017-019-021-027-029-037-047-051-055-057-063- 065-073-075-085-091-093-101-105-107-111-115-117-119-121-123-125- 127-133-220100- && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT FRI APR 21 2006 ALZ011>015-017>050-221130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1205 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN NOON AND 300 PM AND MAY PRODUCE SOME HAIL AND GUSTY WINDS. OTHERWISE WIDESPREAD SEVERE WEATHER IS POSSIBLE AREA WIDE...MAINLY LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS UP TO 65 MPH ARE EXPECTED TO BE THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY IN WEST ALABAMA BETWEEN 5 PM AND 10 PM. THE MORE NUMEROUS AND SEVERE THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING IN WEST ALABAMA BETWEEN 3 PM AND 5 PM AND SPREAD EASTWARD ACROSS THE AREA. THE ATMOSPHERE ACROSS CENTRAL ALABAMA IS MOIST AND UNSTABLE. A COLD FRONT AND UPPER LEVEL IMPULSE WILL PUSH ACROSS THE AREA TONIGHT...LIKELY PRODUCING NUMEROUS SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL SEVERE THUNDERSTORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FUNNEL CLOUD 10 E HAMILTON 34.14N 87.81W
04/21/2006 MARION AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT THE INTERSECTION OF ALABAMA
HIGHWAY 129 AND U.S. 278.
&&
JWRIGHTThe Birmingham radar (KBMX), 81 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
Reported west of Tuscaloosa Municpal Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503237.